Please Im new to this forum... My vet gave out otti(his name) metronizaole 500 mgs for intestinal problems. Now 3 days later he has hugs hives in his privates and all over his snout. Has anybody else experienced this? I called the vet he said to give him benadryl( iI KNOW SPELLED WRONG) I have dont that but am very worried. Any advice would be helpful. PLEASE
Allergic reactions are immediate reactions. If the hives were due to an allergic reaction to the drug you would have seen them from day one of taking the drug. Could it be possible that the reaction he is showing could be from bug bites? Has he spent anytime outside today? Maybe lying in grass? That would be more likely but I am not a vet.
If you are that concerned then do as your vet recommended and get him benadryl. Do not buy the childrens benadryl because the strength is less and you will need to give him more than what your vet said. The adult benadryl is 25mg per pill. The dose is .5(1/2)mg - 1 mg per pound of body weight. For a 50 pound dog he would get 1-2 pills. I would probably give him 2 pills since he is 65lbs. You can get Benadryl or Diphenhydramine (drug name) at any store, even little convenience stores. Do as your vet said and give him the pills. If the store only carries the childrens strength, which is 12.5 mg a pill, give him 4 of them.
Allergic reactions Do Not Always happen immediately, it can happen at any time. You should folllow your vet's advice. The benadryl is an antihistimine.... It will relieve your dog of the allergy symptoms.